Discussions that mention remeron

Depression board


Hi,

Have never taken any other meds before except occasional tiny dose of Xanax. I had some severe anxiety/panic due to health issues so gave in & went to a psychiatrist almost a month ago.

She diagnosed me with GAD & social anxiety disorders which she said have progressed to panic at times. She prescribed Remeron 15 mgm perday. I took only 7.5 mgm for about 3 weeks along with a 1/2 of a .25 mgm Xanax to help with the anxiety until the Remeron took hold. I just started to take the full 15 mgm of Remeron.

I am now feeling very depressed. I am going through some scary health issues which I know are the main reason--but this is bad. Can barely take a shower or do anything I need to do.

Has anyone else taken Remeron? I am curious to know of your experience with it. I did discuss this with the doctor & she said I need to take the full 15 mgm & give it more time to know if it is helping. She chose Remeron because she said it causes less initital anxiety & also I need to gain weight & Remeron is supposed to increase the appetite.
I don't like how I feel--feel like I need something to snap me out of this.....please help if you can. My daughter has a dance recital this com ing week & I am so scare I will not be able to go. I feel so totally useless & non functional.

Thanks for any advice you may have ~
Hi,

I've just quit taking remeron. I was on it for a few months for depression but it didn't do anything for me. Well, it did do something -- it made me extremely tired all of the time, so that I couldn't get up in the mornings and just felt like sleeping all day. I actually feel better (less depressed, etc.) since coming off of it.

Hope this helps.

Dave_81
Hi,

I was on 30mg for a few months. I didn't taper off of it. I was stupid and just quit cold turkey a couple of weeks ago. I was so fed up with being on it (the agressive tiredness, etc.) that I just quit. I was terrified that I was going to go through a terrible withdrawal period, as I've read that withdrawal from remeron can be awful. Luckily, however, I haven't had any withdrawal symptoms. Well, I've had a few headaches and have felt a bit nauseated, but nothing major. You're right to be wary of these drugs. I'm annoyed at my doctor for not making me more aware of the side-effects/withdrawal symptoms of these powerful drugs.

Good luck with being on remeron.

Dave_81
I found Remeron completely useless. The ONLY effect it had on me was weight gain and I quit it cold turkey. Even though others advise not to do that I found that I didn't have any withdrawal issues. I tried several AD's and, as far as i know, none helped one damn bit.......The only thing that has helped has been to take time off from a very stressful job. I've found that exercise has provided temporary relief but I still have issues with fatigue and insomnia....
Ive just started Remeron, Im coming off Paxil to change to remeron.

I went to bed last night at 11 pm, had to force myself out of bed today at 11 am, 11.30 went back to sleep and woke up at 3.15 pm

15 mgs and she wants to up the does to 30, if thats remeron and what it does I am not staying on it, I also take Zimovane for sleeping and asked could I take both and was told yes!!!

I think I was almost comatosed, please be carefull on Remeron, I am very wary of taking it tonight
[QUOTE=All-alone]Ive just started Remeron, Im coming off Paxil to change to remeron.

I went to bed last night at 11 pm, had to force myself out of bed today at 11 am, 11.30 went back to sleep and woke up at 3.15 pm

15 mgs and she wants to up the does to 30, if thats remeron and what it does I am not staying on it, I also take Zimovane for sleeping and asked could I take both and was told yes!!!

I think I was almost comatosed, please be carefull on Remeron, I am very wary of taking it tonight

Hey All-alone,

I know exactly what you mean about remeron. When I was on it I used to go to bed at about 10pm, not wake up until about 1pm the next day, then go back to bed at about 4pm for a few hours! It was crazy; that's why I decided to stop taking it. It was more like a potent sleeping pill than an anti-depressant. Maybe their reasoning was: If you're asleep, then you're not depressed; therefore, we shall design a med that makes it virtually impossible for the poor sod that takes it to stay awake. Brilliant!

Best,

Dave_81
All alone,

Don't take a sleeping pill with the Remeron- my doc said it would serve as a sleeping pill if taken at bed time. Can't imagine what it would do if taken in the AM !
Now at least I don't feel like it's just me !
I would wake up about 8:30 AM or so, get up brush my teeth, try to eat something & go back to bed. Then FORCE myself up a while later. Within an hour or two I want to go back to bed again.

I have an appointment Monday morning at 9:30 & I am panicking thinking how will I make it there?
Thanks for all the input--it is very helpful !
Yes, I can't say enough good things about this Antidepressant. It is the best one I have ever been on, and has been a Godsend to me. I have been on it since Last September, and it pulled me out of the worst depressive episode I have ever had..I was put in the Hospital, and the Psychiatrists there thought it might be a good antidepressant for me. It worked within two days of taking it, and I felt much better. No nausea or other side effects, like I had with the SSRI's. I have not had any side effects. When I was on the 15, I did have an increase in appetite and weight gain..and also when I was on the 30. Now, I am on 45mg, and my weight gain has leveled out, and I have no more weight gain. I have had no other side effects..I take it at night before bedtime, because it can have a sedating effect..which is fine with me, because before the Remeron, I was so depressed and anxious, I would wake up at 3am having a panic attack.
Hi Rianna,

I'm so glad it has worked for you.
I have never taken any AD's before so I had no idea what to expect except what the psyce doc has told me. She seems determined that this should help me, but so far I am just tired and a bit more depressed.

Did or do you have any of the sedating effects during the daytime?

thanks for your input--is good to hear Remeron has been of help to someone.
I take 60mg of remeron plus a strong sleeping pill and pretty much have from the start. I also tend to eat late into the night because of it which has resulted in some extra pounds

trg247